Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 35, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at May 5, 2007, 11:45 PM CDT for Gray County, Texas. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2007, 11:45 PM CDT (04:45 UTC)
- Expired
- May 6, 2007, 12:16 AM CDT
- In force
- 31 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Gray County, TX
The radar
The Amarillo radar (KAMA), 80 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 11:57 PM CDT | HAIL 1 | 1 W Pampa, TX | |
| May 6, 12:00 AM CDT | TORNADO | 4 Sw Pampa, TX | BRIEF TOUCHDOWN AT NATIONAL OILWELL VARCO PLANT WITH MINOR DAMAGE...POWER FLASHES ALSO REPORTED BY OFF-DUTY NWS EMPLOYEE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 9:58 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3236 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KAMA 060445 TORAMA TXC179-060530- /O.NEW.KAMA.TO.W.0035.070506T0445Z-070506T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1145 PM CDT SAT MAY 5 2007 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... NORTHERN GRAY COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 1230 AM CDT * AT 1136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PAMPA... MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... PAMPA... LEFORS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY MORNING FOR CENTRAL OKLAHOMA. LAT...LON 3559 10106 3534 10107 3537 10065 3559 10059 $$
1 follow-up statement
000 WWUS54 KAMA 060516 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1213 AM CDT SUN MAY 6 2007 TXC179-060523- /O.CAN.KAMA.TO.W.0035.000000T0000Z-070506T0530Z/ GRAY TX- 1213 AM CDT SUN MAY 6 2007 ...THE TORNADO WARNING FOR NORTHERN GRAY COUNTY IS CANCELLED... THE STORM IS MOVING INTO SOUTHERN ROBERTS COUNTY AT THIS TIME AND THE ROTATION HAS WEAKENED SIGNIFICANTLY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY MORNING FOR CENTRAL OKLAHOMA. LAT...LON 3559 10106 3534 10107 3537 10065 3559 10059 $$ JOHNSON
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 5, 9:26 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, May 5, 9:26 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 926 PM CDT SAT MAY 5 2007 .UPDATE... UPDATED THE PUBLIC FORECASTS TO REMOVE MENTION OF WIND ADVISORY AND ALSO ADJUST WIND GRIDS TONIGHT. OTHERWISE...NO OTHER CHANGES MADE. SCHNEIDER .AVIATION... HIGH CLOUDS WILL BE THE RULE OVER WESTERN ROUTES THE REST OF TONIGHT. THE MAIN PROBLEMS ARE EAST OF THE DRYLINE. KEPT CONVECTION GOING IN ROUTE 164 THROUGH 10Z. NO THUNDER IS MENTIONED AT THE TAF POINTS AS DRIER AIR IS MOVING IN FROM THE WEST BEHIND A PACIFIC FRONT. WYNNE && .PREV DISCUSSION... /ISSUED 315 PM CDT SAT MAY 5 2007/ DISCUSSION... DRYLINE HAS MOVED INTO ERN TX PNHDL...WITH SFC DWPTS IN MID-50S TO MID-60S LYING AHEAD OF DRYLINE. WILL CONTINUE MENTION OF POSSIBLY SEVERE TSTMS TNGT IN ERN ZONES...ALLOWING FOR POSSIBILITY OF DRYLINE RETREATING DURING EARLY EVE. ISOLATED CONVECTION OCCURRING OVER ERN NM AT THIS TIME...WHERE COLDER TEMPS AND STRONGER WINDS ALOFT ARE ASSISTING DEVELOPMENT. ASSOCIATED CDFNT WILL MAKE HEADWAY INTO WRN AND CENTRAL ZONES TNGT...SO LOW POPS RETAINED WEST OF DRYLINE. DEEP MSTR EXPECTED TO BE IN PLACE OVER ERN ZONES ON SUN...WITH TSTMS EXPECTED AGAIN. HAVE INCREASED POPS SUN AND SUN NGT OVER ERN ZONES. HAVE ALSO INCREASED POPS ON MON...AS DEEPENING LONGWAVE TROF ALLOWS DEEP MSTR RETURN INTO ERN ZONES. POPS RETAINED MON NGT THRU WED...AS H5 TROF MOVES SLOWLY EWD. FOR THU AND BEYOND...H5 TROF PULLS E OF FCST AREA...WITH DRY NW FLOW ALOFT COMMENCING AS H5 RDG BUILDS INTO AREA. COCKRELL && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 99/99
Hazardous weather outlook, May 5, 10:43 PM CDT, 1 hour 2 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1043 PM CDT SAT MAY 5 2007 OKZ001>003-TXZ001>020-061100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1043 PM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT ACROSS THE EASTERN OKLAHOMA PANHANDLE AND THE SOUTHEASTERN AND EXTREME EASTERN TEXAS PANHANDLE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. A FEW STORMS MAY ALSO PRODUCE TORNADOES...ESPECIALLY ACROSS THE EASTERN OKLAHOMA PANHANDLE AND THE SOUTHEASTERN AND EXTREME EASTERN TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH WEDNESDAY ACROSS ALL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. A FEW STORMS MAY REACH SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. IN ADDITION...PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY ACROSS THE EASTERN SECTIONS OF THE PANHANDLES TONIGHT. EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS...AND BE ON THE ALERT FOR UPDATED STATEMENTS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE IN AMARILLO. SPOTTER ACTIVATION MAY ALSO BE REQUIRED MONDAY AND TUESDAY. SCHNEIDER
In the hours before
Local storm report, May 5, 7:25 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
725 PM CDT SAT MAY 05 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 6 NE LUTIE 35.08N 100.15W
05/05/2007 E1.75 INCH COLLINGSWORTH TX NWS OFFICE
&&
RTWLocal storm report, May 5, 7:30 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
730 PM CDT SAT MAY 05 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL SHAMROCK 35.22N 100.25W
05/05/2007 E1.75 INCH WHEELER TX LAW ENFORCEMENT
5 TO 7 MILES SOUTH AND 2 WEST OF TEXOLA - DEPUTY
REPORTED GOLF BALL SIZE HAIL AND TORNADO ON THE GROUND
&&
GWThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:06 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 54 min |
| May 5, 7:25 PM CDT | Tornado Warning | AMA | Collingsworth, Wheeler | 35 min |
| May 5, 11:22 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 53 min |
| May 6, 12:02 AM CDT | Severe Thunderstorm Warning | AMA | Donley | 58 min |
| May 6, 12:10 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 65 min |
| May 6, 12:33 AM CDT | Severe Thunderstorm Warning | AMA | Gray | 57 min |
| May 6, 12:51 AM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 54 min |
| May 6, 1:11 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 64 min |
| May 6, 1:28 AM CDT | Severe Thunderstorm Warning | AMA | Gray | 62 min |
| May 6, 2:18 AM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 57 min |
| May 6, 5:33 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 57 min |
| May 6, 6:15 AM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 60 min |
| May 6, 5:31 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 59 min |
| May 6, 6:13 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 62 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.